Hemothorax and retroperitoneal hematoma after anticoagulation with enoxaparin

Academic Article

Abstract

  • A 58-year-old woman with chronic obstructive pulmonary disease had spontaneous bilateral hemothorax and a retroperitoneal hematoma after 4 days of anticoagulation therapy with enoxaparin (1 mg/kg subcutaneously every 12 hours) for suspected pulmonary thromboembolism. The patient was successfully managed with red blood cell and plasma transfusions, multiple thoracenteses for evacuation of blood from the pleural space, short-term mechanical ventilation, and administration of bronchodilators, corticosteroids, and antibiotics. This is the first report of spontaneous hemothorax and the third report of spontaneous retroperitoneal hematoma associated with enoxaparin therapy.
  • Authors

    Author List

  • Mrug M; Mishra PV; Lusane HC; Cunningham JM; Alpert MA
  • Start Page

  • 936
  • End Page

  • 938
  • Volume

  • 95
  • Issue

  • 8